Singularity of orbital measures in SU(n)

Sanjiv Kumar Gupta, Kathryn E. Hare

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

We show that the minimal k such that μk ∈ L1 (SU(n)) for all central, continuous measures μ on SU(n) is k = n. We do this by exhibiting an element g ∈ SU(n) for which the (n - 1)-fold product of its conjugacy class has zero Haar measure. This ensures that if μg is the corresponding orbital measure supported on the conjugacy class, then μg n-1 is singular to L1.

Original languageEnglish
Pages (from-to)93-107
Number of pages15
JournalIsrael Journal of Mathematics
Volume130
Publication statusPublished - 2002

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)

Cite this